As it says in the title my name is Chris. I'm 28 years old, a Navy veteran, and currently attending college at UW-Milwaukee in Milwaukee, Wisconsin.
I've had anxiety on and off throughout my life, but somehow it always seems to return. The last time I had anxiety and it went away was when I get out of the military. I think I never fully "fixed" the problem, but more or less just was removed from a very high stress situation. During that time I just took Xanax 0.5mg as needed.
Now I've been out of the military for about 3 1/2 years and I've lately gotten really bad with my anxiety again. I started by being prescribed 0.5mg xanax again up to 3x a day. Then it got worse and I started having major panic attacks. My doctor bumped me up to 3 1.0mg pills (which I usually cut in half per doctor's orders) and had enough for 6 1/2 pills a day. It still didn't solve the problem and now I'm been prescribed and taking Cymbalta 30mg. It's a lower dose since I'm very sensitive to medicine despite being 6'0" 190 lbs and anxious about taking mind-altering mediciations.
I've been on Cymbalta now for 8 days. I've been taking it at night, but I've also been staying up for up to 5 hours afterwards(night owl). At first I felt like I had a problem falling asleep but that has started to fade. Now I feel very tired hours after I've taken it and a little "off," "weird," or "out of it." Is this normal and should this subside? The logical part of my brain says it's only been 8 days, and sometimes I've heard it takes up to a month to get the full effect on this drug. The other part of my brain (the anxious part) is a little nervous about feeling "out of control" and "different" like the drug causes with the side effects of being out of it.
I think part of it to is just NOT THINKING ABOUT taking the medication and looking inward at how I feel over and over again. I assume most people with anxiety like myself are over-thinkers :)
Any words of wisdom and/or encouragement would be appreciated!!! I really want this drug to work and I don't want to sabatoge myself by being silly and taking myself off a medication. I'm really starting to get sick of this anxiety and I want this to help me get better!